Home The Book Dr Articles Products Message Boards Journal Articles Search Our Surveys Surgery ESWT Dr Messages Find Good Drs video

Heel Spurs/Shot

Posted by John h on 3/24/02 at 15:52 (077415)

I have gone for 7 years with no signs of heel spurs. Wednesday I thought I would have my local Podiatrist take a look again since it has been several years since my last x-rays. This time the x-rays indicated very small spurs in both heels. While there i thought I might just as well try a shot since it has been 3 years since I had one of those joyous things. He said just to try it in one foot as often people with bi-laterial PF will feel better in both feet for some strange reason. About 10 minutes after the shot I was without pain and for 3 days have been pain free in that foot. Just as the doc said the other foot also felt better. I fully expect some pain to return in a few days because that is what happened the last time I did this. Many of us who suffer with foot pain often start looking for causes other than PF such as back, TTS, or other exotic diseases. For me the fact that the steriod shot made me pain free for whatever period of time would almost confirm that my pain is indeed PF (one of you docs tell me if my thinking is flawed) so I have enjoyed 3 days of no pain. I had sort of forgot what that feels like. I did not lose my head this time and immediately hit the track. I will enjoy it while it last and yes the shot is worse than getting your teeth cleaned. There was a nice looking assistant so I did the manly thing and pretended it did not hurt. Has anyone ever had a shot in one foot and the other foot which also has PF also hurts less or not at all? I thought I was a nut case and never mentioned that to the Doc but he is the one that tells me not to get two shots when one may do. strange.

Re: Heel Spurs/Shot

Julie on 3/24/02 at 16:07 (077418)

That's interesting, John. Could it be that the stuff that goes in, being systemic, has some effect on inflammation anywhere in the body? Just guessing.

I hope the pain relief lasts longer than three days this time.

Re: Heel Spurs/Shot

Carole C in NOLA on 3/24/02 at 16:31 (077422)

John, that's wonderful! I'm so glad you have had 3 days of no pain so far (and maybe more to come). And welcome to our exclusive little 'owners of heelspurs' club. Here's your badge, your ring, and your secret handshake. After 7 years of PF, you have earned them.

You've been here long enough that you know that heelspurs do not cause PF pain, though. Despite no heelspurs I gather your PF has been pretty classic, from what you've said. That makes sense. Mine has been pretty classic too, but I have huge, nasty, horrible looking heelspurs. Mine are very sharp (!!) looking and pointed straight down towards the earth instead of towards the toes. They look like inverted nipples or Indian arrowheads. But as you know, I'm doing pretty well these days. So much for heelspurs being proportional to PF pain (NOT!).

Congratulations on not racing out to the track and hurting yourself!

Carole C

Re: Heel Spurs/Shot

DR Zuckerman on 3/24/02 at 17:22 (077426)

I only inject one foot due to the effect of the local steriod on the other foot. Yes I would say that you have pf or bursitis if the inject was given at the insertion point of the pf attachment. Good luck

Re: Heel Spurs/Shot

Sharon W on 3/24/02 at 17:48 (077433)

John,

Smart of you to restrain your enthusiasm for the lack of pain and avoid injuring yourself further.

I do have PF but I haven't ever had a steroid injection in the plantar facia. However, I HAVE been injected for TTS, which in case you aren't already familiar with it is an injection done higher up, to reduce inflammation behind that bump (medial malleolus) on the inside of the ankle. The interesting thing was, it also seemed to help with my PF in that foot, and I think it even helped a little with the (milder) PF I have in my OTHER foot!

Anyway, it IS WONDERFUL to suddenly be without pain! I suggest you keep on doing what you're doing; make the most of it while it lasts, but remember that if you overdo you might pay the price later on.

I understand that the PF one is supposed to be worse, but the TTS injection is no picnic either, so I can sympathize with that part!

-- Sharon

Re: Heel Spurs/Shot

Julie on 3/24/02 at 16:07 (077418)

That's interesting, John. Could it be that the stuff that goes in, being systemic, has some effect on inflammation anywhere in the body? Just guessing.

I hope the pain relief lasts longer than three days this time.

Re: Heel Spurs/Shot

Carole C in NOLA on 3/24/02 at 16:31 (077422)

John, that's wonderful! I'm so glad you have had 3 days of no pain so far (and maybe more to come). And welcome to our exclusive little 'owners of heelspurs' club. Here's your badge, your ring, and your secret handshake. After 7 years of PF, you have earned them.

You've been here long enough that you know that heelspurs do not cause PF pain, though. Despite no heelspurs I gather your PF has been pretty classic, from what you've said. That makes sense. Mine has been pretty classic too, but I have huge, nasty, horrible looking heelspurs. Mine are very sharp (!!) looking and pointed straight down towards the earth instead of towards the toes. They look like inverted nipples or Indian arrowheads. But as you know, I'm doing pretty well these days. So much for heelspurs being proportional to PF pain (NOT!).

Congratulations on not racing out to the track and hurting yourself!

Carole C

Re: Heel Spurs/Shot

DR Zuckerman on 3/24/02 at 17:22 (077426)

I only inject one foot due to the effect of the local steriod on the other foot. Yes I would say that you have pf or bursitis if the inject was given at the insertion point of the pf attachment. Good luck

Re: Heel Spurs/Shot

Sharon W on 3/24/02 at 17:48 (077433)

John,

Smart of you to restrain your enthusiasm for the lack of pain and avoid injuring yourself further.

I do have PF but I haven't ever had a steroid injection in the plantar facia. However, I HAVE been injected for TTS, which in case you aren't already familiar with it is an injection done higher up, to reduce inflammation behind that bump (medial malleolus) on the inside of the ankle. The interesting thing was, it also seemed to help with my PF in that foot, and I think it even helped a little with the (milder) PF I have in my OTHER foot!

Anyway, it IS WONDERFUL to suddenly be without pain! I suggest you keep on doing what you're doing; make the most of it while it lasts, but remember that if you overdo you might pay the price later on.

I understand that the PF one is supposed to be worse, but the TTS injection is no picnic either, so I can sympathize with that part!

-- Sharon